Remember Me     Forgot Login?   Sign up   •  Web site Help & Info

!!! DISCUSSION GROUP RULES !!!

1. You must be a registered website user in order to post and comment. Guests may read only.
2. Be kind and helpful, not rude and cynical.
3. Don't advertise or promote anything. You will be banned from the group.
4. Report problems to the moderators. THANK YOU!

Ezetimibe effect on low platelet count

  • RLebo
  • Topic Author
  • Away
More
5 months 2 weeks ago #73376 by RLebo
My platelet count dropped to 44,000 during the time that my primary care physician added Zetia (Ezetimibe) to my statin (Simvastatin) cholesterol medication. I read that Ezetimibe has been reported to lower platelet count, so I immediately stopped taking this medicine. My hematogist confirmed that Ezetimibe can cause platelet count lowering on the day he tested me, when my count had dropped to 27,000. However, he didn't believe this was the cause, nor did my cardiologist. I'm wondering if anyone else has had a similar experience, whether your platelet count rose after discontinuing Ezetimibe and if so how long did it take for the platelets to rebound to normal. 

Please Log in or Create an account to join the conversation.

More
5 months 2 weeks ago - 5 months 2 weeks ago #73377 by MelA
Replied by MelA on topic Ezetimibe effect on low platelet count
Sorry RLebo, I have no experience with Ezetimibe or know an ITPer who has used it.    Almost everything has low platelets or unusual bleeding as a side effect it seems - I think statins may but haven't checked.  The problem with checking a platelet count is that on any given day, or hour, it can be this or that, up or down, so who know if Ezetimibe caused the 27k or it was just down at that time and up some time after the test.

What was the count before 44k, how long were you on Ezetimibe when it was checked & 44k, when was it 27k - when was it last checked & the results?  

It is important that your hematologist (with a count of 44k I'd want to be under the care of a hematologist) and your cardiologist are in cahoots with each other!   When I was diagnosed with Graves I had my hematologist and endocrinologist talking with each other to help decide what the best treatment for me would be.   Obviously you are having some problems since you have a cardiologist so you have 2 health issues that need to be worked with as what is best for both.

Good luck and keep us posted!!  

"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

  • RLebo
  • Topic Author
  • Away
More
2 hours 27 minutes ago #73530 by RLebo
Replied by RLebo on topic Ezetimibe effect on low platelet count
My hematologist treated me with a round of the corticosteroid Dexamethasone in October but my platelet increase was only temporary. It has gone up and down since that time. Co-incidental with the decline starting in January of this year was that my cardiologist switched me from Simvastatin to Rosuvastatin to lower my LDL cholesterol to the 60s. Now I'm wondering if the new statin has adversely affected my platelet count, as there are reports of that occurring. In any case, as my count had dropped from 55,000 to 41,000 and I'm scheduled to have cataract surgery next month, my hematologist recommended a two-day IVIG infusion to try to raise my count. I underwent that treatment this past Thursday and Friday, April 18-19, and will learn the results this coming Friday, April 26. I'll be consulting with my cardiologist tomorrow, April 22. I'm wondering if anyone else in my age group, I'm now 79, has experienced the extremely lower platelet counts that I have after taking these cholesterol lowering medications.

Please Log in or Create an account to join the conversation.